Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Have acidity. Did an endoscopy. On a diet and neksium. Ended up with acid reflux. Continue tablet?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Hi, I have acidity problem for long time. I did an endoscopy and advised to follow certain diet. Currently I am taking Neksium 20mg tablet in the morning everyday. Doctor has advised me to have this for an year. When ever I try to discontinue this, I end up with acid reflex. Because of which I am continuing this tablet beyond one year. I would like to know whether I can continue taking this tablet or should I change to something else.
Posted Tue, 22 May 2012 in Digestion and Bowels
Answered by Dr. Ajit Naniksingh Kukreja 5 hours later

Thanks for posting your query

We have usually observed that acidity has a lot to do with stress, diet and lifestyle

It is always better to manage these if you want to withdraw medicines

My next step in management will be to follow these steps :

1] Avoid spicy, fermented meals
2] Do not have heavy meals
3] Avoid smoking and alcohol
4] Wear loose clothes
5] Do not stoop
6] Do not lift heavy weights
7] Raise the head end of your bed
8] If Obese lose weight

Regarding safety of Nexium 20mg for long term treatment - There are adequate papers which have documented no adverse reaction of the medicine after 6 and 12 months, so that is not an issue

But it is always better to prevent rather than cure

Hope this helps
Am available for any followup queries
If there are no further doubts, do accept this reply and rate it

Get Well Soon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor